Jump to content

Recommended Posts

I found this forum while looking for some sort of support web site. I am a 28 year old male, with PTSD and anxiety issues. My PTSD comes from having a stroke at 25 and a second at 26. The last few years have been challenging to say the least. I have been taking cymbalta for the depression and have a script for Ativan for the anxiety and panic attacks. I recently stopped the cymbalta cold turkey because I felt it wasn't working, not the smartest thing to do but things were getting really dark for me. I feel alone, so I just wanted to find a place to share with people that are going through the something similar.

Link to comment
Share on other sites

Hi there and welcome. I would agree that just cold turkey is not the best way to stop meds, you should see your doctor and tell him/her what is going on. I also have PTSD along with a myriad of other issues. This is a good place and lots of good people.

Link to comment
Share on other sites

I'll probably be getting with my doctor soon, it looks like things are going to get hectic for me at work and I can't afford a complete breakdown so I will probably go in to see her and see what she thinks is best for me. Thanks for the welcomes also, I think this forum will be very helpful, I read through a few threads yesterday and made a couple comments and it made me feel better. It helps to be in an environment where I don't feel like people are going to look at me like I'm crazy or pathetic for needing help with my issues.

Link to comment
Share on other sites

I'll probably be getting with my doctor soon...

I think that's a really good idea. It sounds like you were getting bad side-effects from the medication? You said that things were getting dark?

It's often the case that people have to try more than one antidepressant before they actually find one that works for them. It's generally a relatively easy process to switch medications if one isn't working out. I shouldn't think you'd have any trouble doing so once you get there?

Link to comment
Share on other sites

Hi Augie,

Welcome to DF. I'm glad you found us! I also have PTSD, depression and anxiety. I think it's a really good idea to see your Dr. again. Maybe they will prescribe you something different. Have you thought about seeing a therapist? I have found that to be very helpful as well. I found out the hard way that going cold turkey off meds is not a good idea. It was rough. I hope you find some relief soon. DF has been very helpful to me. There are some very compassionate and understanding people here. I hope you find the support you need.

Take gentle care,

Trilher

Link to comment
Share on other sites

The problem is I am on other meds also. Cymbalta was the best choice interaction wise, but it just seemed to stop working and I started having huge swings in my mood to where the depression was overwhelming. I just got to the point where I figured I might as well stop taking the cymbalta if it wasn't helping. I still don't know what to do about my depression most of the time, but I'm getting by

Link to comment
Share on other sites

The problem is I am on other meds also...

Have the doctors been able to advise you as to what else you might be able to take instead?

What's their advice on all of it?

Also, I'd definitely recommend finding a therapist, especially if you're having trouble with the medications. Really and truly it's best if you can get both a medication and a therapist that both work out for you. That really is the most effective way of dealing with the problem.

Link to comment
Share on other sites

My doctor's advice was to up the cymbalta dose of what I was on was fluctuating to much. I still haven't seen her since early December though and that was before I stopped taking the current cymbalta dose. I will do some research on therapists in my area. Things have been better these last couple of weeks but I still get what feel like depression mood swings. Almost like the opposite of an anxiety attack, I can't really explain it. That's one reason I don't want to see a therapist, I'm worried that I'm going to be paying for a service I can't even take advantage of. If I can't put what I am feeling or experiencing into words then how can I get help.

Link to comment
Share on other sites

My doctor's advice was to up the cymbalta dose of what I was on was fluctuating to much. I still haven't seen her since early December though and that was before I stopped taking the current cymbalta dose. I will do some research on therapists in my area. Things have been better these last couple of weeks but I still get what feel like depression mood swings. Almost like the opposite of an anxiety attack, I can't really explain it. That's one reason I don't want to see a therapist, I'm worried that I'm going to be paying for a service I can't even take advantage of. If I can't put what I am feeling or experiencing into words then how can I get help.

One of he things that always frustrated me with my therapist was that I was never sure whether I was doing it right. We never seemed to talk about anything for any specific reason and it would sometimes feel very frustrating but I told myself I'd stick with it and see if I made progress and sure enough it really did help me.

Ultimately it's an illness and illnesses needs to be and should be treated, and for me being diagnosed and getting treatment was one of the best things that ever happened to me (everything else in a person's life is more or less dependant on their health so it really is massively important).

Maybe not being able to express these things, even to yourself, might actually be a part of the problem, and so maybe that would be a good place to start with a therapist.

Have you ever tried to write down what you're feeling and what's going on with you?

Edited by Huge
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...